Thursday, June 12, 2008

Drug Side Effect

I called the Supportive Care unit at my cancer center yesterday. I wanted them to know my vision had become slightly fuzzy over the past week or two and wondered if that was a side effect of my new medication and if so, was it serious. They were surprised that I was having this side effect at such a low dosage (it is more common in higher doses), so they asked me to stop taking the medication to rule out other causes for the blurred vision. I stopped it last night and this morning my vision is back to normal. I’ve decided I’m pretty susceptible to many drugs; maybe that was why I had an allergic reaction to Cetuximab a year+ ago. Well, eye vision issue probably solved. I’ll wait a day or two more to make sure.

Stay healthy and take care everyone.

2 comments:

Kelly said...

Ed, I saw your post on Leroy's blog and decided to take a look at your story. I only read the last 3 postings and your very first. I lost my breath when I saw that you had Squamous Cell Carcinoma. My dad fought it for 15 years. I lost him last year, but to this day I am convinced that he could have beat it if it weren't for the fact that he lost his son to a drunk driver- he just lost the will to fight. I'm sure you get too much advice, but I have to share this information with you- I don't know whete you live, but the University of MD in Baltimore is doing AMAZING work with HN. This is how I found them http://www.nbc4.com/health/9964905/detail.html?taf=dc#

If I had only found them sooner, I think my dad would be here now- by the time we got him in their hands he was too weak, but they were so amazing and optimistic.

If you're able, or interested, maybe you can find the answers you need with them.

Warmly,
Kelly

HN Cancer said...

Hi Kelly. Thanks so much for taking the time to write. I applied for this trial through the University of Pittsburgh Cancer Institute almost two years ago. It looks promising. Unfortunately, I am not HLA-A2 positive, and therefore didn't meet the inclusion criteria. That you dad fought this for 15 years is amazing, he must of been very strong. I'm sorry for your loss. Regards, Ed.